MAUDE Adverse Event Report: SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS

SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Model Number 03.111.751
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date a distal radius clamp was damaged.There was no patient involvement.Upon manufacturer investigation, it was determined that the central peg was broken.This report is for a soft tissue attchmt/j-shaped f/bone reduction forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e3: reporter is a synthes employee.H3, h6: part: 03.111.751 synthes lot: 517728-10 supplier lot: 517728-10 release to warehouse date: 10 june 2019 supplier: synthes gmbh no nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the central peg of soft tissue attchmt/j-shaped f/ red frcp was broken.The broken fragment was returned for evaluation.No other problems identified.A dimensional inspection for the soft tissue attchmt/j-shaped f/ red frcp was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the soft tissue attchmt/j-shaped f/ red frcp would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: soft tissue attachment j-shaped f/redu.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16761706
Report Number8030965-2023-04797
Device Sequence Number5992341
Product Code HTD
UDI-Device Identifier10886982072573
UDI-Public(01)10886982072573
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.751
Device Catalogue Number03.111.751
Device Lot Number517728-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown